×

Solitary wave solutions of the modified equal width wave equation. (English) Zbl 1221.65219

Summary: We use a linearized numerical scheme based on finite difference method to obtain solitary wave solutions of the one-dimensional modified equal width (MEW) equation. Two test problems including the motion of a single solitary wave and the interaction of two solitary waves are solved to demonstrate the efficiency of the proposed numerical scheme. The obtained results show that the proposed scheme is an accurate and efficient numerical technique in the case of small space and time steps. A stability analysis of the scheme is also investigated.

MSC:

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35Q53 KdV equations (Korteweg-de Vries equations)
35Q51 Soliton equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Morrison, P.J.; Meiss, J.D.; Carey, J.R., Scattering of RLW solitary waves, Physica D, 11, 324-336, (1984) · Zbl 0599.76028
[2] Pregrine, D.H., Calculations of the development of an undular bore, J fluid mech, 25, 321-330, (1966)
[3] Abdulloev, Kh O.; Bogolubsky, I.L.; Markhankv, V.G., One more example of inelastic soliton interaction, Phys lett, 56A, 427-428, (1976)
[4] Gardner, L.R.T.; Gardner, G.A., Solitary waves of the equal width wave equation, J comput phys, 101, 218-223, (1992) · Zbl 0759.65086
[5] Archilla, B.G., A spectral method for the equal width equation, J comput phys, 125, 395-402, (1996) · Zbl 0848.65069
[6] Khalifa, A.K.; Raslan, K.R., Finite difference methods for the equal width wave equation, J Egyptian math soc, 7, 2, 239-249, (1999) · Zbl 0937.65094
[7] Zaki, S.I., A least-squares finite element scheme for the EW equation, Comput meth appl mech engrg, 189, 587-594, (2000) · Zbl 0963.76057
[8] Dag, İ; Saka, B., A cubic B-spline collocation method for the EW equation, Math comput appl, 9, 3, 381-392, (2004) · Zbl 1084.65098
[9] Raslan, K.R., A computational method for the equal width equation, Int J comp math, 81, 63-72, (2004) · Zbl 1047.65086
[10] Esen, A., A numerical solution of the equal width wave equation by a lumped Galerkin method, Appl math comput, 168, 270-282, (2005) · Zbl 1082.65574
[11] Zaki, S.I., Solitary wave interactions for the modified equal width equation, Comput phys commun, 126, 219-231, (2000) · Zbl 0951.65098
[12] Hamdi, S.; Enright, W.H.; Schiesser, W.E.; Gottlieb, J.J., Exact solutions of the generalized equal width wave equation, Iccsa, 2, 725-734, (2003)
[13] Evans, D.J.; Raslan, K.R., Solitary waves for the generalized equal width (GEW) equation, Int J comp math, 82, 4, 445-455, (2005) · Zbl 1064.65114
[14] Wazwaz, A.M., The tanh and sine – cosine methods for a reliable treatment of the modified equal width equation and its variants, Commun nonlinear sci numer simul, 11, 148-160, (2006) · Zbl 1078.35108
[15] Smith, G.D., Numerical solution of partial differential equations: finite difference methods, (1987), Clarendon Oxford
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.